Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

sinemet


  • Please log in to reply
5 replies to this topic

#1 iluvmygems

iluvmygems

    Newbie

  • Members
  • Pip
  • 0 posts

Posted 05 April 2013 - 09:45 AM

I've been dx with parkinsons for 8 years. Ive just started Sinemet for a few months and I think it has helped me. But I'm on a low dose of 2 pills (25/100) a day and now I have developed bad trembles in my foot and my foot turning in. It is very uncomfortable and difficult to walk. When I stop the 2 pills all is well and dyskensias are gone.

What would be the side effects if a person without parkinsons took sinemet? Would it give them dyskenisias? If a normal person who has enough dopamine in their brain to function normally. Would taking extra (too much) dopamine cause them to have dyskenisias because it is too much dopamine in their body?

I've always been skeptical about my diagnosis since I have progressed very little in my 8 years. My main complaints are very stiff muscles in my neck,shoulders and slow movements and weakness, stiffness in my left side, dragging foot, weak hand grip. RIght side is ok. No tremors

I cannot take agnoists, what other medications could I try that would not give such awful side effects but relieve those symptoms?

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 07 April 2013 - 06:27 PM

The best medication for you is likely sinemet or madopar (Eurpean sinemet). It is very unlikely that a normal person will develop side effects of dyskinesia on sinemet, and it is very likely you have PD. You are likely under-medicated and also taking medicines at too long of dose intervals. A more typical regimen may be 1.5 tablets of sinemet 25/100 taken religiously every 4 hours (for example). It may be that you need a little less dose, but higher frequency to avoid dyskinesia. If you are worried about the diagnosis you can get a DAT scan, but remember it will only tell you about dopamine being deficient in the brain and it will not identify the particular Parkinsonisan syndrome you have. Feel free to share this with your doc, or even better seek a PD neurologist if you can find one.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 Derwin88

Derwin88

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 08 April 2013 - 02:42 PM

Was diagnosed in November 2010 started on requip xl 2mg a day over 2 years increase to 16 mg which caused me to be really sleepy in the afternoon. Last trip to my MDD he switched me to Sinemet 25/100 to start 3 times a day now I up to 25/250!4 times a day. Had issues with dystonia so I take tizadine @ night. Since I switched to Sinemet my Dystonia has gotten worse especially in my knee and shoulder. So bad at times it makes its very difficult to walk, my Dystonia is only on my left side so cramps are just on my left side from my neck to my big toe. Do you think the Sinemet maybe making my Dystonia worse. I don't have any dyskinesia and only slight tremors again left side only that I take propranolol 80mg for!

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 08 April 2013 - 07:25 PM

A couple of comments.

Propranolol does not usually work too well for PD tremor and can cause depressive symptoms in some patients.

In some PD cases, and particularly in younger PD cases dystonia can be severe and can be diphasic occurring when meds come on, or alternatively when they wear off. This can be the most difficult to control with medications. I personally like to use the 25/100 version of sinemet and titrate to 1/2 and sometimes 1/4 doses until I get the right dose, and then the right interval to avoid wearing off. In younger patients I consider duodopa pumps and DBS sooner in the course especially if severe fluctuations. Feel free to share this with your doc.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#5 Derwin88

Derwin88

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 20 April 2013 - 09:10 AM

Also first thing in the morning my Dystonia is very mild very mild compared to my foot curling when I try to go to sleep. Why is this when I have been off Meds for 6-7 hours while sleeping?

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 21 April 2013 - 06:23 AM

Hard to know for sure, but some dystonias can be "on" medication dystonias.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users